68109members
358452posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Aromatase inhibitors. Letrozole v Anastrozole

2 REPLIES 2
Highlighted
Member

Re: Aromatase inhibitors. Letrozole v Anastrozole

Hi Nanna J

I can only refer to anastrozole, much maligned and blamed for every side effect going. I was one of those unlucky ones riddled with joint and muscle pain, fatigue etc and I tried switching brands ( Accord brand = zero hot flushes for me). Eventually I had two phases when I stopped the anastrozole for 4 weeks, then 6 weeks (different oncologists!) and found that anastrozole was not the culprit. So, after almost 18 months on it, the worst I can report is slight thinning of the hair.  Meanwhile, we’re still trying to get to the root of the pain...

All the best x

 

Highlighted
Member

Re: Aromatase inhibitors. Letrozole v Anastrozole

Hi there 
I have been on both Anastrazole and Letrozole, was put straight on Anastrazole when diagnosed as I was already menopausal  I did find that both gave me some joint pain and hot flushes and you also need a bone density scan every couple of years, as the blocking of all the oestrogen in your body can affect your bones  This didn’t happen with me I have to say and my bone scans have been fine  They usually prescribe Vitamin D3 along with these inhibitors and sometimes Calcium. Adcal is a combination of both but I found this a bit heavy on my stomach. I tried taking them both at night or in the morning but it didn’t make much difference to be honest. Some ladies don’t feel much in the way of SEs at all from either of the drugs so you may be fine with them  at the end of the day, either of them are very effective against ER+ BC and this was the most important  thing for me.

Take care x

 

 

Highlighted
Member

Aromatase inhibitors. Letrozole v Anastrozole

Hi Ladies hope you can help.

I have been on Tamoxifen since May 2019 my Oncologist has decided to start me on a Aromatase inhibitor - Letrozole 2.5 mg daily or Anastrozole 1 mg daily, do you have any advice, opinions etc 

many thanks